Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 26, NWS Marquette, MI

June 30, 2000Delta County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 30, 2000, 3:44 PM EDT for Delta County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 30, 2000, 3:44 PM EDT (19:44 UTC)
Expired
Jun 30, 2000, 4:45 PM EDT
In force
61 min
Issued by
NWS Marquette, MI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Delta County, MI

The radar

The Marquette radar (KMQT), 86 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2000-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2000-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WUUS53 KMQT 301944
SVRMQT
MIC041-302045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
344 PM EDT FRI JUN 30 2000

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN

* UNTIL 445 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF TRENARY...OR ABOUT 21
  MILES SOUTHWEST OF MUNISING...MOVING SOUTHEAST AT 25 MILES AN HOUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROUND LAKE AT 350 PM EDT
  CHICAGO LAKE AT 410 PM EDT
  ISABELLA AT 425 PM EDT
  GARDEN CORNERS AT 430 PM EDT

REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS
STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL
OF THIS SIZE CAN DAMAGE WINDOWS...ALUMINUM SIDING...AND VEHICLES WHEN
ACCOMPANIED BY STRONG WIND GUSTS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MARQUETTE.

LAT...LON 4617 8671 4612 8702 4579 8647 4599 8649

JLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:40 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 30, 11:40 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1140 AM EDT FRI JUN 30 2000

MAIN FCST CONCERN THIS AFTERNOON IS POTENTIAL FOR TSRA DEVELOPMENT.

WV IMAGERY INDICATED CONTINUED MID/UPR LVL NW FLOW ACRS WRN GRT
LAKES. LITTLE IN WAY OF SIGNIFICANT SHRTWVS OVER UPR MI OR UPSTREAM
FROM SRN MB TO WRN ONTARIO AND NE MN. WEAKENING AREA OF -SHRA OVER
SRN UPR MI...SUPPORTED BY 850 WAA AND 300-305K ISENTROPIC LIFT
SHOULD CONTINUE TO DISSIPATE...PER 12Z ETA/RUC. HOWEVER...AFTERNOON
HEATING SHOULD BRING T/TD TO AROUND 79/55 PRODUCING CAPES OF 1500
J/KG. LITTLE NEGATIVE AREA NOTED ON FCST/MODIFIED SNDGS TO SUPPRESS
CONVECTION WITH H7 TO H5 TEMPS OF 0C TO -16C FCST AT 21Z. LK BREEZE
BOUNDARIES SHOULD PROVIDE BEST FOCUS FOR TSRA DEVELOPMENT...
PARTICULARLY OVER SE UPR MI. STILL CANNOT RULE OUT ISOLD DEVELOPMENT
FARTHER INLAND OVER WEST/CNTRL UPR MI. WITH RELATIVELY WEAK 0-3KM OR
0-6KM SHEAR...DO NOT EXPECT ANY ORGANIZED SEVERE STORMS. MAIN THREAT
WOULD BE WITH HAIL TO A HALF INCH AND WIND GUSTS TO 45 MPH WITH ANY
STRONGER PULSE-TYPE STORMS.

PLENTY OF SUNSHINE SHOULD ALLOW TEMPS TO REACH FCST MAX AROUND 80
INLAND. LK BREEZE VCNTY MQT SHOULD MOVE IN THIS AFTERNOON AS WRLY
950 WINDS FCST TO WEAKEN BLO 15 KTS. SIMILARLY LK MI BREEZE SHOULD
COOL AREAS FROM ESCANABA EASTWARD.

.MQT...NONE.

JLB

In the hours before

Special weather statement, Jun 30, 12:05 PM EDT, 3 hours 39 minutes before
MIZ001>007-009>014-302100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1205 PM EDT FRI JUN 30 2000

...SEVERE WEATHER OUTLOOK FOR WEST AND CENTRAL UPPER MICHIGAN...

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
UPPER MICHIGAN LATE THIS AFTERNOON AS INCREASING SURFACE TEMPERATURES
DESTABILIZE THE ATMOSPHERE. THE BEST CHANCE FOR THUNDERSTORMS THIS
AFTERNOON WILL BE OVER INLAND PORTIONS OF WEST UPPER MICHIGAN AND
NEAR LAKE MICHIGAN TO THE SOUTHEAST. TONIGHT...ADDITIONAL
THUNDERSTORMS MAY DEVELOP OVER WEST AND CENTRAL UPPER MICHIGAN AS
MORE WARM MOIST AIR MOVES TOWARD THE AREA FROM THE SOUTHWEST. NONE
OF THE STORMS THIS AFTERNOON OR TONIGHT ARE EXPECTED TO BECOME
SEVERE. ANY STORMS THAT DEVELOP WILL MOVE EAST AT 20 MPH AND MAY
PRODUCE HAIL TO A HALF INCH...GUSTY WINDS TO 45 MPH ALONG WITH
DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO...OR COMMERCIAL RADIO AND
TELEVISION FOR FUTURE STATEMENTS ON DEVELOPING THUNDERSTORMS.

JLB

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:21 PM EDTSevere Thunderstorm WarningMQTSchoolcraft24 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.